MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLAIR ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAF09050
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent graft placement procedure intended for an aneurysm in the upper extremity with access through the basilic vein, the anatomy of the tracking vessel was tortuous and there was difficulty advancing the delivery system to the target lesion.Reportedly, the stent graft failed to deploy in the target lesion and there was resistance during deployment attempt therefore the health care provider determined for remove the device.Upon removal of the device from the patient's body, the stent graft allegedly deployed inside the sheath.Furthermore, there was difficulty retracting the delivery system from the patient.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned.The investigation is confirmed for material deformation as the guidewire lumen is flattened.The investigation is confirmed for retract problem as the introducer sheath is stuck on the deliver system.Break is also confirmed as the outer catheter has a circumferential break.The distal tip is inside the outer catheter, this may have occurred during the advancement through the torturous vessel but it is not definitive.The investigation is inconclusive for failure to deploy and difficult to advance due to sample condition.Per the ifu (instructions for use) the flair should not be deployed into a torturous vessel.This could have contributed to the failure as the customer stated the vessel was torturous.The ifu also states the tuohy should be tightened before withdrawal from the patient.Since the device was returned with the tuohy loose this may have contributed with the failure.However, the root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the current ifu (instructions for use) state: indication for use: flair endovascular stent graft is indicated for use in the treatment at the venous anastomosis of eptfe or other synthetic arteriovenous (av) access grafts.Warnings: the stent graft (implant) cannot be repositioned after total or partial deployment.Once partially or fully deployed, the flair endovascular stent graft cannot be retracted or remounted onto the delivery system.Device removal after deployment can only be done with a surgical approach.Precautions: the safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Careful attention should be paid to ensure the device is appropriately sized to the actual graft diameter, taking into account any change to the stated graft diameter that may have resulted from previous interventions.The appropriate length device(s) should be selected so that the stent graft extends beyond the stenosis into at least 10 mm of the non-diseased graft towards the arterial inflow and into the non-diseased vein approximately 10 mm beyond the stenosis.During deployment of the stent graft, the entire length of the delivery system should be kept as straight as possible in order to mitigate the potential for distal stent graft misplacement.After full stent graft deployment, wait a few seconds to allow for complete device expansion before removing the delivery system over the guidewire.Stent graft dislodgement has been reported during removal of the delivery system; therefore, careful attention should be paid during this portion of the procedure to prevent such occurrences.In case of placement of two stent grafts (overlap), use the same device diameter in both cases.If a flared device is used to overlap, do not deploy the flared end inside the first stent graft.Ensure a minimum 10 mm overlap of the devices.Potential complications and adverse events: stent graft specific events that could be associated with clinical complications include stent graft misplacement, stent graft migration, stent graft fracture, stent graft kinking, insufficient stent graft expansion and stent graft embolism.Delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).Stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.(b)(4).
 
Event or Problem Description
It was reported that during a stent graft placement procedure intended for an aneurysm in the upper extremity with access through the basilic vein, the anatomy of the tracking vessel was tortuous and there was difficulty advancing the delivery system to the target lesion.Reportedly, the stent graft failed to deploy in the target lesion and there was resistance during deployment attempt therefore the health care provider determined to remove the device.Upon removal of the device from the patient's body, the stent graft allegedly deployed inside the introducer sheath.Furthermore, there was difficulty retracting the delivery system from the patient.Another device was used to complete the procedure.There was no reported patient injury.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6950328
Report Number2020394-2017-01344
Device Sequence Number10961301
Product Code MIH
UDI-Device Identifier04049519008875
UDI-Public(01)04049519008875
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2020
Device Model NumberFAF09050
Device Catalogue NumberFAF09050
Device Lot NumberANBP2111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight60